Discussion in 'Fibromyalgia Main Forum' started by greatgran, Jan 24, 2009.

  1. greatgran

    greatgran Member

    Hope I am not being to personal but just read your post about starting a small dose of estrogen. I replied as I am curious as I haven't felt well since I stopped my estrogen about ten years ago. After stopping the estrogen seems that is when the CFS started . I tried them after cfs and couldn't tell they helped, maybe I didn't give them enough time.

    I do think hormones play a big role in the way we feel.


  2. greatgran

    greatgran Member

    Bumping, in case you missed this.. Hugs, gg
  3. MsE

    MsE New Member

    So far so good. I've started back on estrogen in the past and couldn't see that much difference. This time I think I do. It's only been a bit over a week, but I'm sleeping better and am not as emotional. Also, the mornings seem a bit easier. I didn't crawl back into bed the last three days, and today I feel up to going to my writing group.

    I, too, can date the first onset of CFS to discontinuing estrogen. At least, I think so. It's been so long. :) I've read a lot about estrogen and elderly women, sticking to 2008 articles, and have found some hopeful information. That's what made me decide to try again with just a bit. I'm using half of the lowest dose patch possible. These patches don't have a "bubble" so I can cut them. I'll probably start a full dose in a few more days, but I am so darned reactive to medication, I wanted to take it easy. The dose of my patch is .025 mg, so at half a patch, I'm using very little.

    A few days ago I listened to a doctor on a Canadian talk show. She said that 80% of women can get by just fine with a bit of soy or black cohosh or nothing at all; however, 20% need the real thing. Since the adrenals are one main source of estrogen after menopause, and since my adrenals are shot, it makes sense I would be in the 20%.<BR

    All I know is that I think I'm doing better. Thinking is clearer, anxiety is down, emotions are more stable, and energy is up a bit. For me, it's definitely worth a solid try. Hugs, MsE
    PS. I change the 1/2 patch once during the week. It is a bioidentical estradiol.
    [This Message was Edited on 01/28/2009]
  4. greatgran

    greatgran Member

    Maybe when I go back the doc he will let me try my patch again. I was on the .025 mg by the name of Clamara (sp) it was the estradiol and I changed once a week and loved it. Anything is worth a try, please keep me posted.

    I am going to try the L-Trytophan and the theanine if I can find them.

    Hope something helps ..I have made about 6 trips today delivering and picking up granddaughters and greatgrans , still have the 4 yr old with me. I hate to sound cruel but this is getting on my nerves big time.

    Hope you had a good day with your writing group.

    God Bless,
  5. MsE

    MsE New Member

    Greatgran, I definitely, DEFINITELY feel better than I have in months. I think it is the estradiol (Vivelle Dot). I climbed a flight of stairs at the senior center without even thinking about resting and was not a bit short of breath. I feel GOOD. Maybe it's a fluke, but I'm hoping. Will keep you posted. Hugs, MsE
  6. MsE

    MsE New Member

    Greatgran, this morning I was able to do a bit of hula dancing! Haven't been able to do that for years and years. My legs and hips are moving more naturally and easily. I hadn't realized how jerkily I was walking. My skin is softer. Anxiety is waaaaaaay down. I am praying this isn't a temporary reprieve, am still a bit suspicious. However, it looks like I'm onto something. Let us know if you decide to give this a try. Hugs, MsE
    [This Message was Edited on 01/29/2009]